[Skip to Content]
[Skip to Content Landing]
Article
July 1946

DERMOGRAPHIA; ANOTHER SIDE EFFECT OF PENICILLIN THERAPY

Author Affiliations

MONTREAL, CANADA

Arch Derm Syphilol. 1946;54(1):66. doi:10.1001/archderm.1946.01510360070013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Urticaria is one of the few known untoward reactions of penicillin therapy. From May to November 1945 I observed 8 patients in the Royal Victoria Hospital in whom a generalized pruritus occurred after parenteral penicillin treatment and decided dermographia was exhibited. The dermographia started in 3 cases during therapy and in the others from five to thirteen days after the conclusion of therapy and lasted from two to eleven weeks. Five of the patients gave a history of previous eczema, urticaria or hay fever, but none suffered previously from dermographia. No relation to sex, age or an underlying condition was observed in this small group.

In all patients now receiving penicillin therapy, sensitivity to histamine will be determined before and after treatment and the results reported after sufficient material has been collected.

1414 Drummond Street.

First Page Preview View Large
First page PDF preview
First page PDF preview
×